On the free Lie algebra with multiple brackets

R. S. González D'León

Adv. Appl. Math. 79 (2016) 37-97.

Abstract:

It is a classical result that the multilinear component of the free Lie algebra is isomorphic (as a representation of the symmetric group) to the top (co)homology of the proper part of the poset of partitions \(\Pi_n\) tensored with the sign representation. We generalize this result in order to study the multilinear component of the free Lie algebra with multiple compatible Lie brackets. We introduce a new poset of weighted partitions \(\Pi_n^k\) that allows us to generalize the result. The new poset is a generalization of \(\Pi_n\) and of the poset of weighted partitions \(\Pi_n^w\) introduced by Dotsenko and Khoroshkin and studied by the author and Wachs for the case of two compatible brackets. We prove that the poset \(\Pi_n^k\) with a top element added is EL-shellable and hence Cohen-Macaulay. This and other properties of \(\Pi_n^k\) enable us to answer questions posed by Liu on free multibracketed Lie algebras. In particular, we obtain various dimension formulas and multicolored generalizations of the classical Lyndon and comb bases for the multilinear component of the free Lie algebra. We also obtain a plethystic formula for the Frobenius characteristic of the representation of the symmetric group on the multilinear component of the free multibracketed Lie algebra.